Chemotherapy Skin Reactions

Skin, lips and nails are susceptible to damage by chemotherapy drugs due to their high cell regeneration and growth rate. Skin reactions can occur from many types of cancer treatment: chemotherapy, biotherapy, and radiation.  Skin reactions may come and go, they may seem to get better on their own, and they may come back again later. Some skin reactions occur after chemotherapy cycles (post chemo) have been completed. Skin reactions are influenced by the dose, the frequency and the type of cancer treatment.

Rash
Rashes are a common side effect of cancer medications. Depending on the type of chemotherapy or targeted therapy, rashes can occur in almost 100% of patients taking a particular drug. Rashes can take two main forms: acne form or maculopapular. Acne form rashes look a bit like acne and usually occur on the face and body. Maculopular rashes look like large, red areas of skin covered with small bumps, and the rash usually occurs on the upper torso. This kind of rash can also be very itchy.

Hand-Foot Syndrome
Also known as palmar-plantar erythrodysesthesia, hand-foot syndrome develops as redness and discomfort in the palms and soles. Tingling in the fingertips is also common. If not treated or controlled, Hand-Foot Syndrome may develop into pain and tenderness in the hands and feet, with swelling, flaking skin, and sores. This is the second-most common side effect of various cancer drugs. Palmar-plantar erythrodysesthesia, involves dry, painful, erythematous, hyperpigmented skin conditions commonly associated with continuous infusion of fluorouracil (5-FU); liposomal preparations, such as liposomal doxorubicin; or prolonged therapy with hydrea or high-dose methotrexate.

Skin Reactions Due to Cancer Treatment Include
•  Dry skin (xerosis)
•  Chapped lips (cheilitis)
•  Itchy skin (pruritus)
•  Nail changes such as Mee’s Lines, and Leukonychia
•  Sensitivity to sunlight or ultraviolet light (photosensitivity)
•  Paronychia a skin infection that occurs around the nails

DaSomá Skin Cream supports the structure & function of the skins three layers and is uniquely formulated for skin, lips and nails that have been exposed to chemotherapy or radiation treatment.

DaSomá therapeutic cream and lip balm:
1) Supports the skins natural internal hydration (moisture balance) to soothe dry skin, chapped lips, nails/cuticles.
2) Modifies cancer treatment induced oxidative stress & inflammatory cell signals within the skin layers to calm rash and irritation.
3) Enhances the skin’s repair capacity and increases treatment tolerance
4) Anti-microbial properties reduce vulnerability to skin and nail (paronychia) infections.

DaSomá is a medicinal therapeutic cream and lip balm that provides skin support for cancer patients during chemo cycles and after chemo cycles are complete. To learn more about DaSomá therapeutic skin cream click here.

DISCLAIMER: Kátha Soma does not provide medical advice, diagnosis or treatment. The information provided is not intended nor implied to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Kátha Soma USA/2014